Medicine gabapentin 300 mg three.times a day . I looked up side effects it doesn't say causes drowsiness but for me it took away pain but I can't even drive I am so drowsy I thought. I guess it's a trade off for the tremendous nerve pain I had but it is very difficult,
Here's what our site says about the side effects - Common side effects may include:
dry mouth, blurred vision;
swelling in your hands or feet.
Read more at https://www.drugs.com/sfx/gabapentin-side-effects.html#1s8lyiiPi1teCSGM.99
You should get used to it and not have allot of problems with drowsiness. But as you can see its very common.
Maybe see if your doctor will prescribe you 100 mg pills instead of 300 mgs so that you can get used to it start with 1 100 mg then work yourself up to 2 100 mg then when you get used to it 3 100mg.
When I started taking Gabapentin 3 yrs. ago, the psychiatrist gave me 600 mg. for pain in my legs and couldn't sleep at night. Wow! I felt so gooood! I called him the next day and told him Gab was working realy good. He almost stopped it because he thought I was High, which I think I was. The pain was gone and I slept all night. However, I wouldn't recommend it when your driving. You do feel drowsy for a few days. He kept raising the dosage until I reached 2400 mg.. It just mellowed me out, no drowsiness. I was a little dingy the first few days. But, I'm always dingy. For pain, it's a miracle med. Also, calming.
NO DRIVING for the first few days, until you know how it's going to affect you. I wouldn't have been able to drive, for sure. The trade off would possibly be a vehicle accident. Is it worth the trade off? Be sensible, please. I don't want anything to happen to my kids because someone drove when their drowsy.
You take care.
Faith, hope and love Anna aka:pickles503
Hi there, I have asked exactly the same question and posted with more detail just now (maybe you can find the post through my name?) . They say gabapentin helps with the neuropathic pain in about 1/2 the patients. I'm lucky because it's really helping me. The other pains from my spinal fusion and continued degeneration of discs etc are supposed to be addressed with the oxycodone I'm taking (XR) 80mg twice a day) but it didn't touch the nerve pain - gabapentin did right away. But I sleep so much! Sometimes 16 hours! Isn't a trade off? Or will it improve with time... Some people here seem to say it lasts "a few says' or "awhile". But realistically, after about 3 weeks I can't stay on it much longer if this continues... Too debilitating... But then, so is the pain! Will the side effects stop? Or do I have to give it up and suffer the pain?
Any suggestions most welcome!
I have drowsiness and dry mouth, also no relief of pain. I'm taking 300mg twice a day, Idk why it's not helping.
I'm on 300 mg 2x a day. For neuropathy. I get real tired and clumsy bu I also am on a lot of other meds and insulin it really isn't helping the pain and numbness the dr increased evening dose to 600 mg but I'm afraid to take it because I get up to go to the bathroom during the night I'm afraid I'll fall or something. My daughter's dog takes 300 mg 1x a day for arthritis
Mine is because I take a lot of other meds I'm on 300 mg 2x a day for neuropathy
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.